Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 12, 2009, 8:40 PM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 13, 2009, 12:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2009, 8:40 PM EDT (00:40 UTC)
- In effect from
- Apr 13, 2009, 12:00 AM EDT
- Expired
- Apr 13, 2009, 2:58 PM EDT
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
All 42 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 130040 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 840 PM EDT SUN APR 12 2009 ...STRONG GUSTY WINDS EXPECTED OVERNIGHT AND MONDAY OVER THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS... .A LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL SLOWLY APPROACH THE SOUTHERN APPALACHIAN REGION ON MONDAY. SOUTHEASTERLY WINDS AHEAD OF THIS SYSTEM WILL CONTINUE TO STRENGTHEN OVERNIGHT...WITH STRONG GUSTY WINDS DEVELOPING OVER THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS INTO MONDAY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-130900- /O.NEW.KMRX.WI.Y.0009.090413T0400Z-090413T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 840 PM EDT SUN APR 12 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT MONDAY. SOUTHEASTERLY WINDS WILL STRENGTHEN OVERNIGHT TO BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS ACROSS THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS...AND CONTINUE INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DMG
4 follow-up statements
000 WWUS74 KMRX 130744 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 344 AM EDT MON APR 13 2009 ...STRONG GUSTY WINDS TODAY OVER THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS... .A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY WILL MOVE SLOWLY INTO THE OHIO RIVER VALLEY TONIGHT. SOUTHEASTERLY WINDS EAST OF THIS SYSTEM WILL STRENGTHEN TODAY...WITH STRONG GUSTY WINDS OVER THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-131545- /O.CON.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 344 AM EDT MON APR 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHEASTERLY WINDS 20 AND 30 MPH WITH HIGHER GUSTS ACROSS THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
000 WWUS74 KMRX 130915 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT MON APR 13 2009 ...STRONG GUSTY WINDS TODAY... .A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY WILL MOVE SLOWLY INTO THE OHIO RIVER VALLEY TONIGHT. SOUTHEASTERLY WINDS EAST OF THIS SYSTEM WILL STRENGTHEN TODAY. STRONG WINDS WILL BE PERSISTENT ACROSS THE HIGHER ELEVATIONS. WINDS WILL BE GUSTY IN NATURE ACROSS VALLEY LOCATIONS. TNZ018-041-043-045-047-072-074-087-131715- /O.UPG.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ /O.NEW.KMRX.HW.W.0003.090413T0915Z-090413T2000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 515 AM EDT MON APR 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHEASTERLY WINDS 35 TO 45 MPH WITH HIGHER GUSTS ACROSS THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-131715- /O.EXA.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 515 AM EDT MON APR 13 2009 /415 AM CDT MON APR 13 2009/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. PERIODS OF GUSTY SOUTHEAST WINDS 20 AND 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ NCZ060-061-TNZ102-131715- /O.CON.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 515 AM EDT MON APR 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHEASTERLY WINDS 20 AND 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
000 WWUS74 KMRX 131553 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1153 AM EDT MON APR 13 2009 ...STRONG GUSTY WINDS TODAY... .A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY WILL CONTINUE TO MOVE SLOWLY INTO THE OHIO RIVER VALLEY TONIGHT. SOUTHEASTERLY WINDS EAST OF THIS SYSTEM WILL STRENGTHEN TODAY. STRONG WINDS WILL BE PERSISTENT ACROSS THE HIGHER ELEVATIONS. WINDS WILL BE GUSTY IN NATURE ACROSS VALLEY LOCATIONS. TNZ018-041-043-045-047-072-074-087-132000- /O.CON.KMRX.HW.W.0003.000000T0000Z-090413T2000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1153 AM EDT MON APR 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHEASTERLY WINDS 35 TO 45 MPH WITH HIGHER GUSTS ACROSS THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-132000- /O.CON.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND... BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY... LEBANON...ABINGDON 1153 AM EDT MON APR 13 2009 /1053 AM CDT MON APR 13 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. PERIODS OF GUSTY SOUTHEAST WINDS 20 AND 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
000 WWUS74 KMRX 131858 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 258 PM EDT MON APR 13 2009 ...HIGH WIND WARNING IS CANCELLED... .STRONG WINDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH. TNZ018-041-043-045-047-072-074-087-132000- /O.CAN.KMRX.HW.W.0003.000000T0000Z-090413T2000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 258 PM EDT MON APR 13 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED TO BELOW WARNING CRITERIA AND ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH. $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-132000- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND... BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY... LEBANON...ABINGDON 258 PM EDT MON APR 13 2009 /158 PM CDT MON APR 13 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 12, 8:30 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 12, 8:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 PM EDT SUN APR 12 2009
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM OVER THE LOWER
MS VALLEY...WITH A WEAK INVERTED TROUGH EXTENDING NORTHEAST OF IT
ACROSS THE FORECAST AREA. AREA RADARS REVEAL AN EXTENSIVE AREA OF
LIGHT TO MODERATE RAIN WITH SOME EMBEDDED THUNDER MOVING NORTHEAST
OVER ALABAMA TOWARDS SOUTHEAST TN. MODELS INDICATE THAT SOUTHEAST
WINDS WILL DEVELOP ACROSS THE FORECAST AREA OVERNIGHT...SO THINK
THAT DOWNSLOPE FLOW OFF OF THE MOUNTAINS SHOULD DIMINISH THE
INTENSITY OF THIS RAIN AS IT SPREADS NORTHEAST OVER THE FORECAST
AREA TONIGHT. MODEL SOUNDINGS REVEAL A STABLE LAYER STRENGTHENING
BELOW 800 MB OVER THE FORECAST AREA OVERNIGHT...SO THINK THAT
MOUNTAIN WAVES WILL BE POSSIBLE ALONG THE WESTERN FOOTHILLS OF THE
MOUNTAINS OVERNIGHT AS THESE SOUTHEASTERLY WINDS STRENGTHEN WITH THE
APPROACH OF THE LOW. WITH ALL OF THIS IN MIND...WILL PLAN TO ISSUE A
WIND ADVISORY FOR THE MOUNTAIN ZONES OVERNIGHT AND INTO MONDAY.
MODEL SOUNDINGS ALSO REVEAL SOME ELEVATED INSTABILITY OVER THE
SOUTHERN HALF OF THE FORECAST AREA OVERNIGHT...SO KEEP A MENTION OF
THUNDER IN THE SOUTHERN ZONES...ALTHOUGH LIGHT TO MODERATE RAIN
SHOULD BE THE PREDOMINATE PRECIP TYPE OVERNIGHT.
OVERALL...WILL PLAN TO UPDATE THE FORECAST THIS EVENING TO ADD A
WIND ADVISORY FOR THE MOUNTAINS AND THEIR FOOTHILLS...AND TO TWEAK
PRECIP WORDING A LITTLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 55 66 51 62 45 / 100 100 70 30 10
KNOXVILLE AIRPORT, TN 48 63 50 62 44 / 80 100 70 40 30
OAK RIDGE, TN 50 63 49 61 44 / 80 100 70 40 30
TRI CITIES AIRPORT, TN 40 61 46 60 41 / 60 100 90 60 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT MONDAY FOR THE
FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT MONDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...NONE.
&&
DMGHazardous weather outlook, Apr 12, 5:30 AM EDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SUN APR 12 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-131000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT SUN APR 12 2009 /430 AM CDT SUN APR 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA ON MONDAY AND A STRONG 850MB JET WILL INCREASING WINDS ACROSS THE EAST TENNESSEE MOUNTAINS MONDAY AFTERNOON.0 .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:15 AM EDT | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 10 hr |
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.